Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I reduce my Norvir 200mg and Tripranavir 500mg to half!
Nov 17, 2011

After reading that many of the medication for HIV is tested in men who are at least 200lbs, I though that since I am a small guy 140lbs max, I could cut my Norvir to 100mg and Tripranavir to 250mg, taking one in the morning and one at night. I been doing this for two weeks now and my side effects are being gone since, no more soft stool ( almost every day dirrea), no more feeling tired, in fact I feel way better, with more energy. My question is; do you think that in a month I should check my blood to check any changes or if you know that this is just no a way that it will work, just let me know.

Response from Dr. McGowan

It is true that the "one size fits all" dosing may not hold true for all people. It is possible in some cases to get blood levels just before the next dose is taken (called the trough) is the best way to know the levels are adequate.

You must distinguish between the "main effects" of the drug and the "side effects". Taking no meds would also cause no side effects but it wold not benefit your HIV either. Of course the risk is that the blood level of the tipranavir would be too low. Since you are on tipranavir I assume your virus has some level of drug resistance which would require that the blood levels be maintained at a high level for suppression.

You should discuss this with your doctor, perhaps alternative regimens may be available that would be more tolerated and may not be compromised by taking an untested dose. You will definetley need to have your viral load monitored closely, breakthrough, if it were to occur, may not happen for several weeks.

Joe



Previous
Drug Interactions: XYLOCAINE and PRULIFLOXACIN
Next
something not well understood in the last question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement